Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Upset stomach, PVCs, no breathlessness or dizziness. Connection with thyroid function or vagus nerve?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 411 Questions
I used to have occasional PVCs (or PACs) not sure which and have had all the work-ups done from cardiologist. Everything came back normal and negative. A week ago I had an upset stomach and that started the PVCs. I have had them for the past week just about every day. Everyone says they are benign and not to worry. They came out of the blue and there has to be a connection with thyroid function or my irritated vagus nerve. Can some one please offer some help.
I am healthy otherwise and do not have any shortness of breath, dizziness etc. I just need to stop these extremely annoying PVCs. Thanks for your insight.
Posted Sat, 5 May 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 4 hours later

Thank you for the query.

As your doctor has rightly pointed out they are benign from the point of not being very XXXXXXX in terms of complications. But as is case in you they can be very troblesome symptomatically when they occur. Mostly they are due to increased adrenergic drive when you are under stress or having pain or discomfort.

About the treatment yes there are medicines available such as beta blockers which make you less symptomatic. But if you get these with only triggers such as stomch upset or so than there is no need for regular medical treatment.

You should just try some relaxation techinques such as meditation or yoga. If it doesnt help than do ask for medicines from your physician. Generally you will feel much better if you can start ignoring these VPCs rather than get annoyed.

Hope I have answered all your queries. Please write back if you have any more questions.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Upset stomach, PVCs, no breathlessness or dizziness. Connection with thyroid function or vagus nerve? 1 hour later
Dr. Koregol - thank you very kindly for your response and your reassurance that these PVC's, although very annoying, are not harmful. as I stated previously, my heart is in good shape with normal wall motion and EF, I have good sinus rhythm and I hvae no signs of any arterial plaque.
Dr. is there any connection between a possible thyroid and PVC's? I just don't know why I was fine for several months and then all of a sudden they appeared last week.
Could there be any issues with electrical stimulus in the atria?
I have had some stress this past month and it may have manifested lately.
Thanks doctor Koregol for any answers you are able to provide to the above questions. You are the best! Warm regards, XXXXXXX
Answered by Dr. Prabhakar C Koregol 14 hours later
Hello again XXXXXXX,

Thank you for the follow-up.

Yes there can be connection between IBS and VPCs as both are vegally mediated and IBS is a form of stress disorder, as is physical.

Thyroid disorders are known to be associated with almost all kinds of cardiac arrythmias. Only if arrythmia Atrial fibrillation or Atrial flutter or Supra Ventricular Tachycardia, they are related to atrial activity.

Yes sometime there can be delay between precipitating stress and manifestation of it.

Hope I have answered all your queries.

Please accept my answer if you have no further concerns.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor